MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER

C.R. BARD, INC. (BASD) -3006260740 GROSHONG CATHETER; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a client from the urology department inserted a picc line into a patient.Upon visualizing green waves on the ultrasound screen at the target position, the client retrieved the inner guidewire from the catheter.While subsequently retracting the catheter by one centimeter, the catheter suddenly fractured.The technician immediately applied a tourniquet to the upper arm and notified the interventional radiologist.The physician performed an interventional retrieval procedure to extract the broken tubing.No further details available or provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of catheter break is confirmed but the root cause could not be determined.One photograph of a groshong tubing segment was returned for evaluation.Inspection of the photograph found that a segment of catheter tubing, between the 50 cm and 60 cm depth markers was present, resting atop a surface.The tubing had an angled fracture edge at both ends.No other features of the break could be discerned based on the photo.Based on the available material for review, the complaint is confirmed but there is insufficient evidence to identify the root cause.This complaint will be recorded for future trending and monitoring purposes.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter break was confirmed.The product returned for evaluation was a segment of 4fr sl groshong catheter tubing.Additionally, one photograph was also submitted by the complainant for review.No additional information was observed in the photograph which changed the conclusion of the investigation.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a scalpel.The returned product sample was evaluated and a break was observed on the catheter tubing between the 50 cm and 51 cm depth markers.Microscopic examination of the break confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: ¿ the fracture surface contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.¿ sharply formed fracture edges an examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG CATHETER
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23526975
Report Number3006260740-2025-08558
Device Sequence Number13312573
Product Code LJS
UDI-Device Identifier00801741035326
UDI-Public(01)00801741035326(11)250506(17)270831(10)REKQ1438
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7717405
Device Lot NumberREKQ1438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2025
Supplement Date Received by Manufacturer11/18/2025
12/29/2025
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date11/19/2025
01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown